MAUDE Adverse Event Report: GLOBUS MEDICAL MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION

GLOBUS MEDICAL MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION
Model Number RA002-5555SL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that the during a lengthening session, x-ray images revealed a locking pin failure.As the patient is at the end of their lengthening, the rood will not be replaced and patient will continue to definitive fusion.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation as it remains in-situ.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The device was not received as there was no assigned rma, however, the reported event was able to be visually confirmed.Investigation of the patient x-rays it appears one rod¿s lead screw has separated from the magnet module, indicative of a pin failure.Both rods¿ endcaps are intact.The complaint comment regarding the broken rod still distracting during the last lengthening is a result of the pin failure and lead screw un-coupling from the magnet module.The broken implant¿s distraction rod can now slide freely in and out of the housing tube if unconstrained by the construct length itself.The intact rod was lengthened and that distractive force and length gain exerted on the construct caused the broken implant¿s distraction rod to slide slightly to accommodate that distractive force and construct length gain.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections upon release to finished goods.
 
Event or Problem Description
No additional information has been provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM- MAGNETIC ACTUATION
Manufacturer (Section D)
GLOBUS MEDICAL
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
whitney ginter
2560 general armistead avenue
audubon, PA 19403
8582005905
MDR Report Key21633900
Report Number3006179046-2025-00107
Device Sequence Number12649185
Product Code PGN
UDI-Device Identifier00856719002190
UDI-Public856719002190
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-5555SL
Device Lot Number0071506AAB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown